MAUDE Adverse Event Report: CONMED LARGO MCLASS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

CONMED LARGO MCLASS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number TN190-127-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the tn190-127-05, mclass oscillating saw blade 19 x 1.27 (0.050") x 105 mm was being used and ¿broke during a tka.The surgeon was performing a cut to the patient¿s femur when the blade broke unexpectedly inside of the jig.There was no harm to the patient or staff, and only a minor delay to the case.¿.All fragments were retrieved from the surgical site.There was no impact or injury for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.The photo appears to show some damage to each side of the edge of the blade.This is usually evidence that the blade contacted the metal jig (or possibly some other fixturing) while oscillating, which led to the fracture.There is also wear to the one surface which shows that the blade experienced contact with and wear from the jig.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) reports, regarding (b)(4) devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged blades or drill bits before each use.Do not attempt to straighten or sharpen.Do not use if damaged.After use, dispose of properly.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
MCLASS
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key20534341
Report Number1017294-2024-00123
Device Sequence Number15113542
Product Code GFA
UDI-Device Identifier10845854021224
UDI-Public(01)10845854021224(17)290502(10)1386776
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTN190-127-05
Device Lot Number1386776
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic